Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Withdrawal From Effexor

Posted by JL on January 26, 2001, at 19:18:27

In reply to Re: withdrawal, posted by Stan F. on July 6, 2000, at 23:16:30

This is living Hell! I've been on Effexor for 3 1/2 years - at one point I was on 375 mg/day. Two years ago, the quack that put me on this damn drug tried to change me to Wellbrutrin and had me go off Effexor cold turkey. I ended up in the emergency room due to the severe and sudden withdrawal I went through. The quake WOULD NOT return my call for help and even the emergency room didn't know if it was the Effexor or the Welbrutrin causing the problem. They sent me home, without ANY treatment, because they didn't know what to tell me. After calling everyone on the planet for advise, my primary care physician's on-call doctor told me to take the Effexor immediately and that would solve the problem - it did. The quake psychiatrist didn't call me back until the NEXT DAY! I've since fired that quack and have been seeing a real pyschiatrist for the past year and a half (and have filed formal medical mal-practice charges against to former quake - for the above, and other very serious problems I had with her). At the time I switched to a real doctor, I had been able to SLOOOOWLY get down to 150 mg/day. I've been on that amount for about a year and 1/2 and, since then, with my good doc, SLOWLY got down to 75 mg/day. She wanted to increase the Effexor a few weeks ago for the ongoing depression but, due to the severe withdrawal problems I've had, she agreed to put me on Serzone instead. Since then, I was able to get down to 37.5 mg/day of Effexor with minimal side effects (these do, however, hit me like clock work within 24 hours after taking the previous dose).

This week, we decided to try to take me off completely - here's what happened. Had fairly strong withdrawal problems on Tues., so I took 18.75 mg (1/4 of a pill) that day. Since then, I haven't had any. However, I'm still having nausea, rather severe dizziness, as well as that delightful "space cadet" feeling that seems to be one of those "Effexor things." While it's now been 3 full days since I've taken any Effexor, the withdrawal symptoms remain. Things seem especially bad when I do anything physical. I just called my doc and she said to take a little more Effexor to help reduce the problems, if I wanted to, or to try and suffer it out some more. As I've NEVER gone more than 24 hours, during the past 3 1/2 years I've been on this drug, without taking it, I'm inclined to continue the "cold turkey" routine. (My doc is aware of the withdrawal problems of Effexor.)

The BIG question is, HOW LONG do I have to go through these horrible withdrawal symptoms? My doc wasn't too sure becuase she usually DOESN'T prescribe Effexor, due to problems with it. I just happened to be on it because that's what my original quack had put me on.

I've just seen, elsewhere on the 'net, something about "Serotonin Syndrome" caused by Effexor. Does anyone know about this? So far, I haven't been able to find any information about it, other than this appears to be caused by Effexor.

When I was placed on this awful drug, I was told there were minimal side effects (NOT) and that it wasn't addicting - if Effexor is NOT addicting, then the sky must be green. Have any lawsuits been filed on behalf of people subjected to this horrible drug?

Thanks for your support.


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JL thread:13781
URL: http://www.dr-bob.org/babble/20010122/msgs/52647.html